Excessive Heat, Cook
- When
- June 14, 10:00 AM CST to June 18, 8:00 PM CST
- Where
- Cook forecast zone
- Deaths
- 4 direct, 0 indirect
- Reported by
- County Official
High temperatures climbed into the lower 90s during the middle of June. Four people died from heat stress.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
High temperatures climbed into the lower 90s during the middle of June. Four people died from heat stress.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 14, 9:35 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1035 AM CDT THU JUN 14 2007 .DISCUSSION FOR MORNING ZONES/GRIDS... 425 AM CDT BASIC PATTERN OF HIGH AMPLITUDE UPPER RIDGE STAYING ROOTED OVER THE UPPER GREAT LAKES REMAINS UNCHANGED ACROSS THE REGION TODAY SO EXPECT MORE OF THE SAME...MOSTLY SUNNY AND WARM WITH A COOLING BREEZE OFF THE LAKE. WHILE SOME WEAK CAA BRUSHING THE FA AS IMPULSES ROTATE FROM THE CANADIAN MARITIMES ACROSS THE LOWER LAKES AND INTO THE LOWER OH VALLEY THE EFFECTS ON TEMPS EXPECTED TO BE MINIMAL. SLIGHT COOLING ALOFT BUT WITH DRY AIRMASS LIKELY TO ONLY PROMOTE A FEW CU TO DEVELOP TODAY. UPPER LOW THAT WAS MOVING E ACROSS ALBERTA AND SASKATCHEWAN 24 HRS AGO TOOK A HARD TURN TO THE NE AS IT ENCOUNTERED THE RIDGE AND IS NOW SHEARING ACROSS NORTHERN HUDSON BAY. NEXT UPSTREAM IMPULSE IS MOVING ACROSS WA AND SOUTHERN B.C. WITH IT FORECAST TO BE DEFLECTED NOT SO SHARPLY FRI AS THE UPPER RIDGE GRADUALLY WEAKENS. WHILE WEAKENING LOCATION OF ITS AXIS REMAINS UNCHANGED AS THE UPPER LOW OFF THE NEW ENGLAND COAST RETROGRADES PREVENTING ANY DISPLACEMENT OF THE RIDGE AXIS. AS THE UPSTREAM SHORT WAVE MOVES INTO WESTERN ONTARIO FRI NIGHT MODELS IN GOOD AGREEMENT WITH THE COLD FRONT TRAILING FROM THE ASSOCIATED SFC LOW DROPPING S INTO THE UPPER MIDWEST AND NORTHERN LAKES BEFORE GOING STATIONARY ACROSS MN AND NORTHERN WI ON SAT AS THE MID/UPPER TROF CONTINUES TO QUEBEC AND THE NEXT SYSTEM CROSSES THE SOUTHERN B.C./PAC NW COASTLINE. WITH FRONT STAYING N OF LOCAL AREA AND UPPER SUPPORT EVEN FURTHER N THE POTENTIAL FOR PRECIP IS NIL THRU THE WEEKEND. SOME SIGNIFICANT DIFFERENCE ON THE TIMING OF THE SYSTEM TO MOVE ACROSS SOUTHERN CANADA AND THE NORTHERN PLAINS FIRST PART OF NEXT WEEK. LATEST ECMWF ONLY BRINGS OUT A PIECE OF ENERGY ON MON WHILE DEEPENING AN UPPER TROF ACROSS THE WESTERN STATES TUE WHILE THE GFS HAS ITS MAIN TROF TO THE GREAT LAKES AND MS VALLEY BY 00Z WED WITH AN UPPER RIDGE BUILDING ACROSS THE WEST. THE LATEST ECMWF IS A DEPARTURE FROM 24HRS EARLIER WITH SLOWER AND DEEPER SYSTEM THE GFS ENSEMBLE MEANS HAVE SPED UP THE PROGRESS OF THIS SYSTEM. WHILE TIMING OF FROPA FUZZY GIVEN BIG MODEL CONFLICTS...STILL LOOKS LIKE A LATE MON NIGHT-TUE TIME FRAME BEST BET FOR TSRA. TRS && .AVIATION... 18Z TAFS...WITH LARGE HIGH PRESSURE RIDGING OVER THE UPR MIDWEST AND GREAT LAKES...WINDS STILL REMAINING RATHER LIGHT FROM THE NORTHEAST. MAY BE SOME SCT AC WRAPPING AROUND A MID LVL SYSTEM IN THE UPR OHIO VLY TODAY...BUT SHUD BE VFR FOR NOW THRU NEXT 24 HRS RLB. && .MARINE... 1035 AM CDT HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER OVER LAKE MICHIGAN TODAY AND TONIGHT. THE SMALL SURFACE PRESSURE GRADIENT WILL RESULT IN A WIND AROUND 10 KNOTS. THE WIND WILL BE FROM THE NORTH TO NORTHEAST. A LOW IS FORECAST TO MOVE EAST FROM SOUTHERN SASKATCHEWAN TO NORTHERN QUEBEC BY MIDNIGHT SATURDAY MORNING. THE WIND WILL BECOME SOUTH LATE FRIDAY. A COLD FRONT WILL MOVE INTO NORTHERN LAKE MICHIGAN FRIDAY NIGHT. THE WIND IS EXPECTED TO BE FROM THE NORTH ON SATURDAY FOR THE NORTH HALF OF THE LAKE. THE FRONT WILL BE WEAK AND WE DO NOT EXPECT A STRONG WIND AT THIS TIME. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT THU JUN 14 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-150930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT THU JUN 14 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. AN AIR POLLUTION ACTION DAY HAS BEEN DECLARED FOR TODAY DUE TO ELEVATED POLUTION LEVELS. GO TO WWW.EPA.STATE.IL.US AND WWW.IN.GOV/IDEM FOR ADDITIONAL AIR QUALITY INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-150930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT THU JUN 14 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
1 excessive heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, Cook | 2007-06-14 | 64 | Female | Permanent Home | Direct |
| Excessive Heat, Cook | 2007-06-17 | 55 | Male | Permanent Home | Direct |
| Excessive Heat, Cook | 2007-06-18 | 83 | Female | Permanent Home | Direct |
| Excessive Heat, Cook | 2007-06-18 | 60 | Female | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43967.